Weening off Effexor - have any of you tried this technique?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

onlynow
New Member


Date Joined May 2007
Total Posts : 5
   Posted 5/17/2007 8:08 PM (GMT -7)   
This post is directed mainly to Effexor users, as this is going to be my medication. I have social anxiety disorder, and I feel I need this to function. I have only worked a few times within the last 5 months and quit a few days after due to this disorder. I have read Effexor helps with my condition, and I have also read of the MANY negative withdrawal symptoms many people experience.

But, I found a technique to ween off of anti-depressants which minimizes withdrawal symptoms to the point where it is not so bad. This technique sais to reduce the dosage by 5% every week until you are down to your last 10 mg. After that reduce the dose by 1 mg every day, drinking with orange juice.

The link to this technique can be found here - http://antidepressantsfacts.com/taper.htm

I am wondering if any of you have tried this. Specifically effexor users.

Cheers! :-)


ps. i posted this thread in the anxiety section as well in hope to get more responses.

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 5/18/2007 5:03 AM (GMT -7)   
Hi only
I just wanted to say welcome to the forum and I am very glad that you found us. I hope you find the support that you are looking for.

I am sure you will get alot of responses.


Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Currently taking none.
www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 5/18/2007 9:26 AM (GMT -7)   

Hey onlynow, I am wondering why if you state that effexor helps you so much that you are posting this link about how to go off of it?  You dont state that your weening off of effexor so what is up with this??

Also, there is not a way to decrease the dosage of effexor by 5% unless you break the cap apart which your not supposed to do...there is a specific warning on the bottle stating not to.  The link you posted here has no basis facts to back up what the put on their site nor is it posted by a doctor.  I strongly suggest to anyone who is going to go off of Effexor XR or even thinking of going off of to follow their doctor's recommendations or consult their doctor before hand as this is always the best way to go about weening off of any of your medications.  Period.

And yes, I am cross posting this in the anxiety forum.


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 5/18/2007 12:34 PM (GMT -7)   
It is and can be dangerous to mess with the meds
Please do so with your doc as posted above

Thanks sis
    Contribute today to support Healing Well Forums...Donate @
 
Co Mod ..Crohns Forum
Co Mod A/P Forum
Moderator ....Alzheimers Forum 
 
Dx with Crohns ,pyoderma gangrenosum ,Anxiety and panic
 Way to many meds to put down ..........
 
                   ONE step..Leads to MORE 
                       
 God Bless
   LYN                               
                          
                                  


ediekristen
Veteran Member


Date Joined Apr 2007
Total Posts : 1366
   Posted 5/18/2007 12:38 PM (GMT -7)   
I'm curious to... You say you're not on Effexor yet, right? If you feel you need it to function, why are you already planning on how you will ween off of it?

I must say though, I too worry about the withdrawal and possible dependancy... I don't want to be on anti-depressants my entire life and I wonder what it will be like when I decide I want to stop taking them, if I can.

It doesn't sound like a good idea to be breaking up capsules that are intended for extended/slow release... That would be defeating the purpose and possibly causing some bad side effects. I would talk to your doctor about how to stop taking the medication when the time comes, take anything you read on the internet with a grain of salt.
Female, 22, Ulcerative colitis (pancolitis) since 1999; GERD; gastritis; osteopenia from long term prednisone use

Currently taking 10mg of prednisone (down from 40! Bleeding has returned but I'm sticking it out... I want off!!)
Waiting to start back on Azathioprine...


onlynow
New Member


Date Joined May 2007
Total Posts : 5
   Posted 5/18/2007 1:16 PM (GMT -7)   
I have effexor XR, so they come in gel cap form with little beads. I can take a certain amount of beads out per week, and drop down from there. I have heard a few other stories of people doing this with success.

--If you feel you need it to function, why are you already planning on how you will ween off of it?--

Because I am not planning on going on them permanently, and it makes me feel more secure knowing I could have a way to ween off of them avoiding bad w/d.

What makes this technique so much different than weening off the other way (cutting dose in half)?

Howlyncat, do you have any evidence to back up your claims?

I will speak to my doctor before coming off of them, that is for sure.

I just want to see if there are any success stories.

ozfm
Regular Member


Date Joined Sep 2006
Total Posts : 213
   Posted 5/18/2007 7:40 PM (GMT -7)   

Hi onlynow

I am on Effexor and have been up to 300mg.  My understanding is you should never break capsules apart.

I have just started weaning off them in the last couple of weeks.  I am reducing at 37.5mg per time - the lowest dose.  I am doing it very, very gradually, and if it takes me 12 months to get off them, I don't care - my mental health is much more important to me than being off meds in a hurry, if that's the way it needs to be.

I am concerned you are putting faith into a medication that you haven't even tried yet.  I tried 4 anti-depressants before I got put on Effexor, and yes I knew there was issues with side effects and withdrawals, but I wanted the problem fixed before I worried about somewhere down the track.

Please, follow your doctor's advice, not what you read or hear - we all here have our own experiences and issues, and while that can give you information and raise questions, the person you need to discuss those with for definitive answers is your doc.

Best wishes
Deb
They say life is a bowl of cherries........... we just have to learn how to spit out the pips!

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 7:07 AM (GMT -7)
There are a total of 2,736,311 posts in 301,367 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
235 Guest(s), 8 Registered Member(s) are currently online.  Details
momto2boys, Asha00, chrisp1, reminder, nostress, Traveler, LMusings, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer